MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC RIALTO¿ SI FUSION SYSTEM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED M

MEDTRONIC SOFAMOR DANEK USA, INC RIALTO¿ SI FUSION SYSTEM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED M
Model Number 7426000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis # (b)(4): part # 7426000, lot # em16h001 visual inspection confirmed the entire torx tip of instrument has been sheared off.Optical examination of the fracture surface revealed a fairly flat fracture surface with circular material flow.This type of damage is consistent with torsional overload.This regulatory report is being submitted due to retrospective review through capa 624392.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from a healthcare provider (hcp) via a medtronic representative regarding a drivers used in a fusion.It was reported that while inserting rialto screw into the patient, it was understood that there were already two other screws in the patient, so this new third screw was up against the previous screws and the surgeon wanted to make sure he drove the implant in all the way which ended up twisting the tip of the driver and broke the tip.Broken tip of screwdriver remained inside the screw in the patient, was unable to remove.Pre-operative diagnosis for this procedure found out to be previously failed si fusion.No adverse event occurred to patient.There were no further complications that were reported.Additional information received that the non navigated instrument tip was left inside the patient, inside the implant.The nav tip was twisted, not snapped.The given revision surgery was not performed as a result of use of medtronic products.No additional surgery needed to remove the broken tip inside the patient.

Brand Name
RIALTO¿ SI FUSION SYSTEM
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED M
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key21293403
Report Number1030489-2025-00546
Device Sequence Number18038868
Product Code HWE
UDI-Device Identifier00643169572546
UDI-Public00643169572546
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K161210
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7426000
Device Catalogue Number7426000
Device Lot NumberEM16H001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2022
Initial Report FDA Received Date02/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale